Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 180, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2016, 12:55 AM CDT for Bandera County, Medina County, Uvalde County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 12:55 AM CDT (05:55 UTC)
- Expired
- May 29, 2016, 2:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bandera County, TX, Medina County, TX, Uvalde County, TX
The radar
The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 1:43 AM CDT | HAIL 0.7 | Lakehills, TX | DIME SIZED HAIL REPORTED BY TV VIEWER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2551 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.4
The text
As transmitted.
686
WUUS54 KEWX 290555
SVREWX
TXC019-325-463-290700-
/O.NEW.KEWX.SV.W.0180.160529T0555Z-160529T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1255 AM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
CENTRAL BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
NORTHERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 200 AM CDT
* AT 1255 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BANDERA FALLS TO 10 MILES SOUTHEAST OF TARPLEY TO 8
MILES SOUTHEAST OF UTOPIA...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BANDERA...TARPLEY...PIPE CREEK...UTOPIA...LAKEHILLS...CLIFF...RIO MEDINA...
BANDERA FALLS AND MICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS...AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2976 9886 2970 9880 2969 9881 2942 9881
2944 9978 2963 9961 2986 9910
TIME...MOT...LOC 0555Z 306DEG 19KT 2970 9898 2955 9914 2954 9943
HAIL...1.00IN
WIND...60MPH
$$
ALLEN2 follow-up statements
923
WWUS54 KEWX 290618
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CDT SUN MAY 29 2016
TXC463-290627-
/O.CAN.KEWX.SV.W.0180.000000T0000Z-160529T0700Z/
UVALDE TX-
118 AM CDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UVALDE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2977 9888 2970 9880 2969 9881 2942 9881
2943 9941 2963 9941 2974 9936 2986 9910
TIME...MOT...LOC 0617Z 232DEG 11KT 2972 9901
$$
TXC019-325-290700-
/O.CON.KEWX.SV.W.0180.000000T0000Z-160529T0700Z/
BANDERA TX-MEDINA TX-
118 AM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR CENTRAL BANDERA AND NORTHERN MEDINA COUNTIES...
AT 117 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES EAST OF
BANDERA...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BANDERA...TARPLEY...PIPE CREEK...LAKEHILLS...CLIFF...RIO MEDINA...BANDERA
FALLS AND MICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2977 9888 2970 9880 2969 9881 2942 9881
2943 9941 2963 9941 2974 9936 2986 9910
TIME...MOT...LOC 0617Z 232DEG 11KT 2972 9901
HAIL...1.00IN
WIND...60MPH
$$
ALLEN767
WWUS54 KEWX 290700
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
200 AM CDT SUN MAY 29 2016
TXC019-325-290709-
/O.EXP.KEWX.SV.W.0180.000000T0000Z-160529T0700Z/
BANDERA TX-MEDINA TX-
200 AM CDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BANDERA AND NORTHERN
MEDINA COUNTIES WILL EXPIRE AT 200 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2977 9888 2970 9880 2969 9881 2942 9881
2943 9941 2963 9941 2974 9936 2986 9910
TIME...MOT...LOC 0657Z 306DEG 19KT 2972 9901
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:09 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 28, 11:09 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1109 PM CDT SAT MAY 28 2016 .UPDATE... Complex of storms continues to evolve into a possible overnight heavy rain threat and continued threat of severe storms. Extended the severe thunderstorm watch for two hours and added a row of counties to the east to include Comal and Bexar Counties until 06z. && .PREV DISCUSSION... /ISSUED 937 PM CDT SAT MAY 28 2016/ MESOSCALE UPDATE... Complicated forecast evolution for the overnight period with the ongoing thunderstorm complex across the northwest CWA. Convection was kicked off this afternoon with daytime heating in an area of surface moisture confluence. Some of the storms became severe, but it appears at the present time that the main threat going forward will be heavy rainfall. Forecast soundings do show some de-coupling overnight, but not enough to really increase the nocturnal cap to help suppress convection. There is little upper forcing to really support the convection, but since it is now ongoing, the storms will be able to continue as long as the cold pools continue to move out from under the convection and help to sustain and support new updrafts. This seems to be continuing just fine at the present time as evident by continued cloud tops on IR of near -75C. The main question now is how long the storms will continue and what the overall movement will be. the KEWX VAD wind profile shows deep south/southeasterly flow of 20 to 30 knots in the lower 7 kft of the atmosphere with model guidance slightly increasing the wind speeds. This should help continue to feed the MCC with moisture and help with some weak lift up the escarpment. The HRRR has had a tough time with the placement of the current convection but does show some continued movement of a potential MCC to the south/southeast. This helps increase confidence of a prolonged system. Forward propagation vectors do show movement to the east, but we have not seen that at the present time. Current thinking is that the system should sustain itself over the next few hours before some slow weakening should occur. Upped the pops across the west-central CWA to likely and mentioned locally heavy rainfall for this area to continue the trend of a slow- moving system to the SSE. Increased PoPs to the east a bit to account for any possible eastward movement and to account for lighter activity forming to the east of the main thunderstorm core. PREV DISCUSSION... /ISSUED 628 PM CDT SAT MAY 28 2016/ AVIATION.../00z Update/ Concerns this forecast will be convection this evening and then the development of MVFR/IFR cigs. Currently isolated showers and thunderstorms have developed west of I-35. Expecting to see more development this evening. If the convection does develop and can last long enough we may see some approach the I-35 sites after 06z. prior to that showers are possible and have included a VCSH group for KSAT/KSSF. Convection west of KDRT may get close to Del Rio but timing is not certain and for this reason I did include a VCTS through 02z. Onset of MVFR cigs likely to be a couple hours sooner tonight and have all the I-35 terminals seeing the cigs lower starting 04z- 05z. After 07z-08z should see IFR cigs along I-35. KDRT will see MVFR cigs starting around 08z with the IFR cigs expected around 12z. VFR conditions are expected after 17z- 18z. All site have the potential to see fog due to the wet ground. Lowest visibilities likely at KAUS (2SM) with all other terminals remaining in the 4sm-6sm range. E/SE winds near 10 knots tonight then SE 10-15 knots after 15z Sunday. KDRT will see wind gusts to around 20 knots after 18z through sunset. PREV DISCUSSION... /ISSUED 304 PM CDT SAT MAY 28 2016/ SHORT TERM (Tonight through Sunday Night)... At 230 PM, South Central Texas surface analysis showed temperatures ranging from the mid 80s to low 90s with dewpoints in the low to mid 70s, showing the entire CWA as quite moist and unstable. North and west of the CWA a dry line was positioned from just west of Sanderson to Sheffield up to Sweetwater. Latest RAP/HRRR/LAPS soundings show capping eroding west of a line from Uvalde to Junction. Weak capping is holding on in SAT/AUS per the same forecast soundings. Aircraft soundings out of KSAT also show weakening but still decent cap. With convective temperatures right around 90-92 degrees and surface temperatures near 90 south of the Plateau...believe convective initiation will take place in the next 1-2 hours within the slight risk area SPC has annotated. With SBCAPE values very high again and DCAPEs AOA 1000 j/kg, very large hail and wind gusts up to 60 mph will be the main threat. While the upper level support is lacking currently due to broad ridging overhead...a shortwave disturbance is progged to enter the Big Bend region after 7PM. This weak upper level support coupled with the high instability, decent shear, steep lapse rates, and theta-e convergence along the dry line, think the slight risk area is laid out well for this afternoon and evening. Thinking the tornado threat is rather low but 0-3 km SRH values are in the 150-200 range this evening west of I-35 and LCLs are lowest south of the escarpment (Winter Garden), so cannot rule out one in this area. Thinking storm coverage should wane before midnight as we lose instability. Tomorrow looks to be a very similar pattern with afternoon/evening convection along the dry line out west again. SPC has included the same general area in a slight risk with the same threats as well for Sunday. LONG TERM (Monday through Saturday)... A southwest flow regime will set up for the week with weaker shortwaves impacting the moist air mass over the region through Tuesday. Included 30-40 PoP values for both Monday and slightly higher Tuesday as these pass over. The next significant storm system for South Central Texas looks to be on Wednesday ahead of a strong cold front. Models are indicating 1-3 inches of storm total rainfall associated with this system and with the moist soils from the last few days heavy rain event, flash flooding would be the main concern Wednesday. However, the progression of the cold front looks fast enough at this time that training shouldn't be an issue but due to the antecedent conditions, the flash flood threat will be possible regardless. Late in the week, the cold front should result in a drier and cooler air mass at least through Saturday. Temperatures should be below normal, with highs in the 80s for the first week of June. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 87 71 85 70 / 50 30 30 20 20 Austin Bergstrom Intl Airport 72 87 71 85 70 / 50 30 30 20 20 New Braunfels Muni Airport 74 88 71 86 71 / 60 30 30 20 20 Burnet Muni Airport 71 85 69 84 69 / 50 30 30 30 20 Del Rio Intl Airport 74 89 73 87 71 / 50 30 30 30 40 Georgetown Muni Airport 73 85 69 84 69 / 50 30 30 30 20 Hondo Muni Airport 73 89 72 87 71 / 60 20 20 30 40 San Marcos Muni Airport 74 86 71 86 69 / 50 30 30 20 20 La Grange - Fayette Regional 74 87 72 86 70 / 30 20 20 20 20 San Antonio Intl Airport 75 88 72 86 72 / 60 20 20 30 20 Stinson Muni Airport 74 89 73 87 73 / 60 20 20 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...10 Synoptic/Grids...Hampshire Public Service/Data Collection...30
Hazardous weather outlook, May 28, 10:58 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1058 PM CDT SAT MAY 28 2016 TXZ171>173-183>194-202>209-217>225-228-300400- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1058 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 1 AM FOR AREAS TO THE NORTH AND WEST OF A LINE FROM DEL RIO TO SAN ANTONIO TO BLANCO. THERE IS A RISK OF STRONG TO SEVERE STORMS THIS EVENING ACROSS THIS AREA. THE MAIN THREAT WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THREAT WILL BE THE THREAT FOR HEAVY RAINFALL. SOME STORMS WILL BE CAPABLE OF PRODUCING UP TO 2-4 INCHES OF RAINFALL WHICH COULD LEAD TO POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CONTINUED ACTIVE WEATHER PATTERN WILL PERSIST INTO LATE NEXT WEEK. THERE WILL BE A SLIGHTLY STRONGER POTENTIAL OF STORMS MID-WEEK. PLEASE STAY TUNED FOR FURTHER UPDATES AS IMPACTS FROM POTENTIAL HAZARDS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 28, 11:07 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM FLOOD KERRVILLE 30.04N 99.14W
05/28/2016 KERR TX BROADCAST MEDIA
FLOODING BEING REPORTED IN DOWNTOWN KERRVILLE AT SYDNEY
BAKER STREET AND MAIN STREET
&&
CORRECTED REMARKS
EVENT NUMBER EWX1600475
SBSLocal storm report, May 28, 11:27 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 7 SE VANCE 29.75N 99.93W
05/28/2016 M0.75 INCH REAL TX COCORAHS
&&
EVENT NUMBER EWX1600476
MCOSpecial weather statement, May 28, 11:38 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1138 PM CDT SAT MAY 28 2016 TXZ183-184-202-290530- EDWARDS TX-VAL VERDE TX-KINNEY TX- 1138 PM CDT SAT MAY 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE... SOUTHWESTERN EDWARDS AND NORTHWESTERN KINNEY COUNTIES UNTIL 1230 AM CDT... AT 1138 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAUGHLIN AFB...OR 7 MILES EAST OF DEL RIO...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAUGHLIN AFB...VAL VERDE PARK AND AMANDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2929 10071 2935 10090 2974 10078 2964 10049 TIME...MOT...LOC 0438Z 201DEG 18KT 2939 10077 ALLEN
Local storm report, May 28, 11:42 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HEAVY RAIN 3 N CAMP VERDE 29.93N 99.10W
05/28/2016 M3.00 INCH KERR TX PUBLIC
3 INCHES OF RAIN FELL IN 1 HOUR
&&
EVENT NUMBER EWX1600477
MCOLocal storm report, May 28, 11:58 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1158 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM FLASH FLOOD 3 NW KERRVILLE 30.08N 99.18W
05/28/2016 KERR TX BROADCAST MEDIA
EVACUATION OF A HOME ON WEST LANE WITH WATER ENTERING
HOME
&&
EVENT NUMBER EWX1600478
MCOSpecial weather statement, May 29, 12:32 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1232 AM CDT SUN MAY 29 2016
TXZ185>187-189-202>204-290615-
BANDERA TX-REAL TX-KINNEY TX-KENDALL TX-MEDINA TX-UVALDE TX-KERR TX-
1232 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KERR...WESTERN
KENDALL...NORTHERN UVALDE...EAST CENTRAL KINNEY...CENTRAL BANDERA...
NORTHERN MEDINA AND SOUTHERN REAL COUNTIES UNTIL 115 AM CDT...
AT 1232 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WARING TO 6 MILES SOUTHEAST OF TARPLEY TO
6 MILES NORTHWEST OF LAGUNA. MOVEMENT WAS SOUTH AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOERNE...COMFORT...BANDERA...TARPLEY...CAMP WOOD...LAGUNA...GARNER STATE
PARK...MONTELL...LAKEHILLS...RIO FRIO...WARING...CONCAN...PIPE CREEK...
UTOPIA...REAGAN WELLS...WELFARE...NELSON CITY AND BANDERA FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3008 9875 2963 9881 2940 9929 2933 10019
2962 10007 2963 10001 2967 10003 2972 9930
TIME...MOT...LOC 0532Z 017DEG 13KT 2996 9883 2956 9922 2946 10010
ALLENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:32 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 58 min |
| May 28, 7:33 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 40 min |
| May 28, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 62 min |
| May 28, 8:17 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 58 min |
| May 28, 8:31 PM CDT | Special Weather Statement | EWX | Medina | 44 min |
| May 28, 8:39 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 2 hr |
| May 28, 9:17 PM CDT | Special Weather Statement | EWX | Real | 58 min |
| May 28, 9:19 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 56 min |
| May 28, 9:21 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 54 min |
| May 28, 10:03 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 57 min |
| May 28, 10:20 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| May 28, 10:21 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 39 min |
| May 28, 10:39 PM CDT | Areal Flood Warning | EWX | Bandera, Kendall, Kerr | 3 hr |
| May 28, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Real | 38 min |
| May 28, 10:53 PM CDT | Special Weather Statement | EWX | Edwards | 67 min |
| May 28, 11:05 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 55 min |
| May 28, 11:19 PM CDT | River Flood Warning | EWX | Kerr | 25 hr |
| May 28, 11:19 PM CDT | River Flood Warning | EWX | Kerr | 17 hr |
| May 28, 11:23 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 8 hr |
| May 28, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 33 min |
| May 28, 11:38 PM CDT | Special Weather Statement | EWX | Kinney | 52 min |
| May 28, 11:59 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kendall, Kerr, Kinney, Medina and 2 more | 31 min |
| May 29, 12:07 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 5 hr |
| May 29, 12:32 AM CDT | Special Weather Statement | EWX | Bandera | 43 min |
| May 29, 1:12 AM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
| May 29, 1:25 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| May 29, 1:51 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 6 hr |
| May 29, 2:01 AM CDT | Special Weather Statement | EWX | Medina | 44 min |
| May 29, 2:05 AM CDT | River Flood Warning | EWX | Bandera | 25 hr |
| May 29, 2:19 AM CDT | River Flood Warning | EWX | Kendall | 15 hr |
| May 29, 2:33 AM CDT | Special Weather Statement | EWX | Uvalde | 42 min |
| May 29, 2:35 AM CDT | Special Weather Statement | EWX | Medina | 40 min |
| May 29, 2:42 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 2 hr |
| May 29, 2:50 AM CDT | River Flood Warning | EWX | Uvalde | 24 hr |
| May 29, 3:00 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 45 min |
| May 29, 3:09 AM CDT | River Flood Warning | EWX | Comal | 34 hr |
| May 29, 3:16 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Medina | 119 min |
| May 29, 3:39 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Medina | 5 hr |
| May 29, 3:46 AM CDT | Special Weather Statement | EWX | Bexar | 44 min |
| May 29, 3:55 AM CDT | River Flood Warning | EWX | Bexar | 17 hr |
| May 29, 3:55 AM CDT | River Flood Warning | EWX | Bexar | 48 hr |
| May 29, 3:55 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 41 hr |
| May 29, 4:14 AM CDT | Special Weather Statement | EWX | Uvalde | 46 min |
| May 29, 4:27 AM CDT | Special Weather Statement | EWX | Medina | 48 min |
| May 29, 4:35 AM CDT | Special Weather Statement | EWX | Medina | 40 min |
| May 29, 4:45 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| May 29, 4:49 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 41 min |
| May 29, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 40 min |
| May 29, 4:51 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| May 29, 4:51 AM CDT | River Flood Warning | EWX | Uvalde | 19 hr |
| May 29, 4:51 AM CDT | River Flood Warning | EWX | Uvalde | 16 hr |
| May 29, 4:51 AM CDT | River Flood Warning | EWX | Uvalde | 24 hr |
| May 29, 4:59 AM CDT | River Flood Warning | EWX | Medina | 19 hr |
| May 29, 5:20 AM CDT | River Flood Warning | EWX | Medina | 17 hr |
| May 29, 5:20 AM CDT | Special Weather Statement | EWX | Bexar | 40 min |
| May 29, 5:58 AM CDT | Special Weather Statement | EWX | Frio | 47 min |
| May 29, 6:38 AM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| May 29, 7:18 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| May 29, 7:32 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr, Medina, Uvalde | 3 hr |
| May 29, 8:29 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 46 min |
| May 29, 9:14 AM CDT | Special Weather Statement | EWX | Gonzales, Wilson | 46 min |
| May 29, 9:15 AM CDT | River Flood Warning | EWX | Uvalde | 26 hr |
| May 29, 9:15 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| May 29, 9:15 AM CDT | River Flood Warning | EWX | Dimmit | 4 days |
| May 29, 9:16 AM CDT | Special Weather Statement | EWX | Karnes | 44 min |
| May 29, 10:03 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes | 42 min |
| May 29, 2:36 PM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Edwards, Gillespie, Kendall, Kerr and 5 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.